Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 34, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 19, 2005, 8:40 PM MST for Pima County, Arizona. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2005, 8:40 PM MST (03:40 UTC)
- Expired
- Jul 19, 2005, 9:45 PM MST
- In force
- 65 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 97 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 541 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3753 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 200345
SVRTWC
AZC019-200445-
/O.NEW.KTWC.SV.W.0034.050720T0340Z-050720T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
840 PM MST TUE JUL 19 2005
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES SELLS AND SOUTH CENTRAL PORTIONS OF THE TOHONO OODHAM
NATION
* UNTIL 945 PM MST
* AT 835 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KITT PEAK TO 25 MILES SOUTH OF KITT PEAK...OR ABOUT 15 MILES
EAST TO 30 MILES SOUTHEAST OF SELLS...MOVING WEST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SELLS BY 930 PM MST
THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST...FOLLOWED BY
LOCALLY HEAVY RAIN. BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND
WIND GUSTS OF 60 MPH OR GREATER.
LAT...LON 3207 11153 3188 11157 3180 11154 3174 11150
3156 11139 3149 11151 3163 11195 3172 11199
3192 11197
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WWUS55 KTWC 200432
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
930 PM MST TUE JUL 19 2005
AZC019-200445-
/O.CON.KTWC.SV.W.0034.000000T0000Z-050720T0445Z/
PIMA AZ-
930 PM MST TUE JUL 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM MST FOR SOUTH
CENTRAL PIMA COUNTY...
AT 925 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JUST EAST OF SELLS TO SAN MIGUEL...MOVING WEST AT 15 MPH.
LAT...LON 3207 11153 3188 11157 3180 11154 3174 11150
3156 11139 3149 11151 3163 11195 3172 11199
3192 11197
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:38 PM MST, 6 hours 2 minutes earlier.
Area forecast discussion, Jul 19, 2:38 PM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 238 PM MST TUE JUL 19 2005 .SYNOPSIS...HIGH PRESSURE CENTERED OVER NORTHERN ARIZONA WILL MOVE TO THE FOUR CORNERS REGION BY WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR AGAIN THIS AFTERNOON AND EVENING. THE HIGH PRESSURE SYSTEM WILL THEN MOVE TO THE CENTRAL ROCKIES LATER THIS WEEK. THE RESULTANT SOUTHEAST FLOW WILL MEAN AN INCREASE IN MOISTURE...AS WELL AS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA...BY THE END OF THE WEEK AND CONTINUING INTO THE WEEKEND. && .DISCUSSION...UPPER AIR PLOTS THIS MORNING SHOWED A STRONG ELONGATED SUBTROPICAL HIGH OVER THE SOUTHWESTERN STATES WITH DEEP EASTERLY FLOW OVER SOUTHERN NEW MEXICO/ARIZONA/NORTHERN SONORA MEXICO. 12Z TUCSON SOUNDING SHOWED THIS DEEP EASTERLY FLOW UP TO 30K. UPPER AIR PLOTS AT 700 MB AND 500 MB ALSO SHOWED A WEAK INVERTED TROF OVER TEXAS BIG BEND. ADDITIONALLY...AFTERNOON WATER VAPOR IMAGERY SHOWED A WEAK DISTURBANCE NEAR EL PASO...MOVING WEST...WHICH THE MODELS DO NOT HANDLE WELL AT ALL. SKIES THIS MORNING STARTED OFF WITH FULL SUNSHINE WHICH HAS LED TO FULL POTENTIAL OF TEMPERATURE AND ALSO ALLOWED DEWPOINT TO MIX OUT INTO THE UPPER 40S TO LOWER 50S...WHICH HAS ALSO DEVELOPED LARGE T/TD SPREADS...THUS ENHANCING DAMAGING WIND POTENTIAL LATER THIS AFTERNOON AND THIS EVENING. FLOW ALOFT FOR THE REMAINDER OF THE WEEK WILL BE OUT OF THE EAST TO SOUTHEAST...AND WILL EVENTUALLY TAP INTO MOISTURE REMAINS FROM HURRICANE EMILY...CURRENTLY APPROACHING EASTERN MEXICO COAST SOUTH OF BROWNSVILLE. HOWEVER...WE ALSO NEED TO LOOK FURTHER SOUTH IN THE EASTERN PACIFIC WHERE TROPICAL STORM EUGENE IS CHURNING SOUTH OF BAJA CALIFORNIA. LATEST GOES PRECIPITABLE WATER IMAGERY SHOWED THAT MOISTURE IS INCREASING ACROSS THE SOUTHERN GULF OF CALIFORNIA AND WITH CURRENT TRACK OF STORM...LIKELY WILL SET UP A SURGE OF LOW LEVEL MOISTURE UP THE GULF. ALREADY HAVE SOUTHERLY FLOW AT YUMA WHICH ONLY BE ENHANCED BY EUGENE OVER THE NEXT COUPLE OF DAYS. SO EXPECT CONTINUED AFTERNOON AND EVENING ACTIVITY WEDNESDAY AND THURSDAY WITH TEMPERATURES REMAINING WARM/HOT. FRIDAY IS THE BIG CHANGE DAY DUE TO INCREASED MID-LEVEL MOISTURE FROM REMAINS OF EMILY. NOT QUITE SURE IF IT WILL BE AN ACTIVE DAY OR NOT. I CAN ENVISION AND VERY CLOUDY DAY WITH SCATTERED LIGHT SHOWERS...POSSIBLY AN ISOLATED THUNDERSTORM WITH BREAKS IN AFTERNOON CLOUDINESS WITH MAIN THREAT ON FRIDAY BEING FLASH FLOODING DUE TO TROPICAL NATURE OF ATMOSPHERE. THE REMAINDER OF THE FORECAST PACKAGE...THIS WEEKEND AND INTO NEXT WEEK...WILL BE STANDARD MONSOON FORECAST. && .FIRE WEATHER...HIGH PRESSURE CENTERED OVER NORTHERN ARIZONA WILL LEAD TO ABOVE NORMAL TEMPERATURES THROUGH THE MIDDLE OF THE WEEK. HOWEVER EXPECT SCATTERED SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND EVENING. STRONG...ERRATIC AND POTENTIALLY DAMAGING WINDS WILL OCCUR WITH THE STRONGER STORMS LATER THIS EVENING AND ON WEDNESDAY. ADDITIONAL TROPICAL MOISTURE FROM THE SOUTH AND EAST WILL ENTER THE AREA AS THE WEEK PROGRESSES. EXPECT THUNDERSTORM CHANCES TO INCREASE STARTING THURSDAY DUE TO THIS INCREASED MOISTURE SUPPLY. A RETURN TO NEAR NORMAL TEMPERATURES WILL OCCUR BY THE END OF THE WEEK AND CONTINUE INTO THE WEEKEND DUE TO INCREASED MOISTURE AND THE PROSPECT OF PRECIPITATION. && .CLIMATE...TODAY IS THE 36TH CONSECUTIVE DAY WITH HIGH TEMPERATURES OF 100 DEGREES OR HIGHER FOR THE TUCSON INTERNATIONAL AIRPORT. THIS IS THE SECOND LONGEST STREAK ON RECORD WITH THE RECORD BEING 39 DAYS...SET IN 1987. MONDAY WAS THE FIRST DAY OF AN AVERAGE DAILY SURFACE DEWPOINT AT TIA GREATER THAN 54 DEGREES F...WITH TODAY LIKELY BEING DAY 2 AND MOS GUIDANCE POINTING THAT WEDNESDAY WILL BE DAY 3. THUS MONDAY...JULY 18TH...WOULD BE THE OFFICIAL START DATE OF THE 2005 MONSOON. THE AREA IS CURRENTLY STANDING AS THE 2ND LATEST START TO THE MONSOON. THE TOP 3 LATEST MONSOON START DATES ARE: 3RD) JULY 17, 1997 2ND) JULY 1?, 2005** **TO BE DETERMINED LATEST) JULY 25, 1987 && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. HOWEVER...THERE IS THE POTENTIAL FOR STRONG STORMS EARLY THIS EVENING AT KTUS THAT MAY PRODUCE WIND GUSTS IN EXCESS OF 40 MPH. && JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 19, 12:12 PM MST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1212 PM MST TUE JUL 19 2005 AZZ019-029>035-201400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY- TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY- SANTA CRUZ COUNTY-COCHISE COUNTY- 1212 PM MST TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY SYNOPSIS...A WEAK DISTURBANCE WILL MOVE WEST ACROSS SOUTHERN ARIZONA DURING THE AFTERNOON AND EVENING HOURS TODAY...RESULTING IN THUNDERSTORMS FIRST DEVELOPING OVER THE EASTERN MOUNTAINS THIS AFTERNOON...THEN MOVING WEST INTO THE LOWER DESERTS BY THIS EVENING. THE PRIMARY HAZARD WITH THESE STORMS WILL BE DAMAGING WIND. DISCUSSION...SATELLITE IMAGERY INDICATED A DISTURBANCE OVER THE FAR SOUTHWEST CORNER OF NEW MEXICO ROTATING AROUND THE PERIPHERY OF THE UPPER HIGH CENTERED OVER NORTHERN ARIZONA. THIS FEATURE WILL PUSH INTO THE SOUTHEAST CORNER OF THE STATE THIS AFTERNOON AIDING CONVECTIVE INITIATION OVER THE EASTERN SKY ISLANDS...OR EASTERN MOUNTAINS WHERE AMPLE MID LEVEL MOISTURE RESIDES. SINCE THE LOWER TO MID LEVEL WIND SHEAR IS MODERATE TODAY...THIS WILL ENHANCE THE CAPABILITY OF THESE STORMS TO ORGANIZE. THESE STORMS WILL THEN MOVE WEST AT 10 TO 15 MPH ACROSS SOUTHERN ARIZONA INTO THE WESTERN DESERTS BY THIS EVENING. SINCE THE LOWER LEVEL MOISTURE ACROSS THE REGION REMAINS SOMEWHAT DRY...THIS WILL INCREASE THE POTENTIAL FOR STORMS TO PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:51 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jul 19, 7:16 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 19, 9:48 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Jul 20, 2:15 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 34 min |
| Jul 20, 3:05 PM MST | Severe Thunderstorm Warning | TWC | Graham | 20 min |
| Jul 20, 4:05 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 25 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.